Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 126, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 24, 2006, 6:19 PM CDT for Dunn County, Wisconsin. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2006, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 24, 2006, 7:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Dunn County, WI
The radar
The Minneapolis radar (KMPX), 127 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 6:26 PM CDT | HAIL 1.25 | 1 E Menomonie, WI | |
| Jul 24, 6:26 PM CDT | HAIL 1.5 | 1 E Menomonie, WI | |
| Jul 24, 6:30 PM CDT | HAIL 1 | Elk Mound, WI | |
| Jul 24, 6:51 PM CDT | TSTM WND DMG | Menomonie, WI | EIGHT INCH TREE DOWN AT HIGH SCHOOL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 1:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 242320 SVRMPX WIC033-250015- /O.NEW.KMPX.SV.W.0126.060724T2319Z-060725T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 619 PM CDT MON JUL 24 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNN COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 715 PM CDT * AT 614 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED 20 MILES WEST OF MENOMONIE...AND MOVING EAST AT 35 MPH. WINDS OF 60 MPH AND HAIL AS BIG AS QUARTERS ARE POSSIBLE. * LOCATIONS IMPACTED INCLUDE... MENOMONIE... ELK MOUND... KNAPP... CEDAR FALLS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4497 9214 4472 9214 4470 9168 4497 9167 $$ TDK
2 follow-up statements
000 WWUS53 KMPX 242349 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 648 PM CDT MON JUL 24 2006 WIC033-250015- /O.CON.KMPX.SV.W.0126.000000T0000Z-060725T0015Z/ DUNN WI- 648 PM CDT MON JUL 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR DUNN COUNTY... AT 647 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE TWO SEVERE THUNDERSTORMS...BOTH CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 65 MPH WINDS. ONE STORM WAS 5 TO 10 MILES WEST OF MENOMONIE...AND HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL IN SPRING VALLEY. ANOTHER SEVERE STORM HAD JUST DEVELOPED ABOUT 10 MILES NORTH OF MENOMONIE... AND WAS ALSO CAPABLE OF GOLF BALL SIZE HAIL AND 65 MPH WINDS. BOTH STORMS WERE MOVING EAST AT 25 MPH. CITIES AND TOWNS IN LINE FOR THE SEVERE STORMS INCLUDE MENOMONIE...ELK MOUND...CEDAR FALLS... TAINTER LAKE AND COLFAX. LAT...LON 4497 9214 4472 9214 4470 9168 4497 9167 $$ TDK
000 WWUS53 KMPX 250020 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 719 PM CDT MON JUL 24 2006 WIC033-250029- /O.EXP.KMPX.SV.W.0126.000000T0000Z-060725T0015Z/ DUNN WI- 719 PM CDT MON JUL 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DUNN COUNTY EXPIRES AT 715 PM CDT... AT 651 PM CDT...AN EIGHT INCH TREE WAS REPORTED DOWN AT THE HIGH SCHOOL IN MENOMONIE WITH THE STORM. HOWEVER...SEVERE STORMS HAVE MOVED OUT OF THE AREA AND ADDITIONAL DEVELOPMENT IS NOT EXPECTED. LAT...LON 4497 9214 4472 9214 4470 9168 4497 9167 $$ AJZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:41 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 24, 3:41 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 341 PM CDT MON JUL 24 2006 .DISCUSSION... BOUNDARY HAS SAGGED INTO THE CENTRAL PART OF WI CWA BACK WEST TO KMSP TO THE SOUTH DAKOTA BORDER. THIS MAY MOVE A BIT MORE SOUTH BUT NOT MUCH. BEST THETA E ADVECTION/HOT PROD AND SURFACE CONV FOCUSED IN SOUTHEAST MN AND REMAINDER OF WESTERN WI...BUT SOME CONV AND RETURN FLOW STARTING TO DEVELOP OVER SW MN AS WELL. THINK BEST AREA FOR SEVERE WILL BE IN SOUTH CENTRAL MN AND WEST CENTRAL WI THIS EVENING. LOW LEVEL FLOW WILL INCREASE A BIT TO SOUTH OF BOUNDARY OVERNIGHT SO WILL KEEP SOME MOD POPS...AFTER SOME LIKELYS THIS EVENING. SHOULD BE A BREAK IN THE ACTION ON TUESDAY WITH A LACK OF ANY SIG SHORT WAVE. TUESDAY NIGHT STILL LOOKS LIKE SOME POSSIBLE RENEWED ACTION. NAM IS CONSISTENT WITH PREVIOUS RUN IN SHOWING INCREASED 850 MB MOISTURE TRANSPORT DURING THIS PERIOD BUT IS AIMED A LITTLE MORE AT SOUTHEAST MINNESOTA AND NORTHEAST IOWA. GFS FOCUSED MORE INTO IOWA. WILL KEEP WITH SOME HIGHER POPS IN EAST CENTRAL MN AND WESTERN WI WITH BOUNDARY IN THE GENERAL VICINITY OF SOUTHERN MN. ANOTHER SHORT WAVE IN THE NW FLOW WILL DRIVE THE FRONT INTO AT LEAST THE WESTERN PART OF THE AREA ON WEDNESDAY. WILL CUT BACK ON POPS IN WEST CENTRAL MN BY WEDNESDAY AFTERNOON. MOISTURE TRANSPORT IS FORECAST TO CUT BACK DRAMTICALLY BY THAT TIME. LONGER TERM...THURSDAY THROUGH MONDAY 12Z GFS AND CANADIAN STILL CONGRUENT IN THEIR APPROACH TO A CONTINUED BUILDUP OF A LARGE AMPLTITUDE 50H RIDGE ACROSS THE WESTERN HALF OF THE CONTIGUOUS U.S. FRIDAY INTO MONDAY. BOTH CONTINUE TO INDICATE A SERIES OF SURFACE WAVES DEVELOPING OVER THE DAKOTAS THRU MONDAY...WITH FIRST SURFACE SYSTEM AND ASSOCTIED WARM FRONTAL BOUNDARY AFFECTING OUR CWA THUR EVENING INTO EARLY SUNDAY AFTERNOON. 250MB JET AXIS REMAINS TO OUR NORTH FOR MUCH OF THIS TIME FRAME...WITH BEST DIVERGENCE COUPLETS DEVELOPING OVER NORTHERN HALF OF MN FRIDAY EVENING INTO SAT AFTN. GAVE WAY TO CHANCE POPS FOR SAT NIGHT AS COOL FRONT TAG TEAMS WITH SOLID DIVERGENCE COUPLET SETTING UP FROM NE TO SW OVER FA. NEXT SURFACE SYSTEM POKES ITS HEAD INTO THE WESTERN DAKOTAS BY MONDAY MORNING. CANADIAN MODEL DOES INDICATE A SLIGHTLY MORE SOUTHERLY AND A TAD DEEPER PRESSURE SOLUTION COMPARED TO GFS40. EITHER POINT WILL BE MOOT FOR MONDAYS FORECAST: CONTINUED HOT AND DRY. IN FACT PUSHED TEMPERATURES ONE CATEGORY HIGHER ACROSS MOST OF EXTENDED PERIOD DUE TO MAINLY ABUNDANT SUNSHINE...SOME BOUTS OF MODERATE SOUTHERLY FLOW...50H TEMPERATURES...AND THE CONTINUED BONE DRY CONDITIONS OVER MUCH OF FA. & .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPR/AJZ
Hazardous weather outlook, Jul 24, 4:44 AM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 444 AM CDT MON JUL 24 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 444 AM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COOL FRONT ACROSS NORTHERN MINNESOTA WILL SLIDE SLOWLY SOUTHWARD INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THE THREAT FOR SEVERE STORMS WILL PUSH SOUTHWARD INTO SOUTH CENTRAL MINNESOTA THIS EVENING AS THE FRONT BECOMES STATIONARY ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STATIONARY FRONT WILL MOVE SLOWLY NORTHWARD AS A WARM FRONT TUESDAY AFTERNOON AND NIGHT. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE TUESDAY NIGHT ACROSS EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A STRONG COLD FRONT IS THEN EXPECTED TO PASS ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AS THE FRONT MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAH
In the hours before
Local storm report, Jul 24, 5:28 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL FALL CREEK 44.76N 91.27W
07/24/2006 E0.75 INCH EAU CLAIRE WI TRAINED SPOTTER
&&
TDKLocal storm report, Jul 24, 5:53 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
553 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MINNEAPOLIS 44.96N 93.27W
07/24/2006 E1.75 INCH HENNEPIN MN TRAINED SPOTTER
REPORTED AT THE UNIVERSITY OF MINNESOTA CAMPUS.
&&
TDKLocal storm report, Jul 24, 5:55 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
555 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL MINNEAPOLIS 44.96N 93.27W
07/24/2006 E1.00 INCH HENNEPIN MN TRAINED SPOTTER
REPORTED NEAR THE METRODOME.
&&
TDKLocal storm report, Jul 24, 6:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
605 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 W MENOMONIE 44.89N 91.93W
07/24/2006 M1.00 INCH DUNN WI TRAINED SPOTTER
&&
RECLocal storm report, Jul 24, 6:09 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
609 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HEAVY RAIN MINNEAPOLIS 44.96N 93.27W
07/24/2006 M1.75 INCH HENNEPIN MN TRAINED SPOTTER
1.75 INCHES OF RAIN IN 45 MINUTES NEAR LAKE HARRIET.
&&
RECLocal storm report, Jul 24, 6:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 PM CDT MON JUL 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 W MENOMONIE 44.89N 91.93W
07/24/2006 E1.00 INCH DUNN WI TRAINED SPOTTER
&&
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:59 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 33 min |
| Jul 24, 2:37 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 53 min |
| Jul 24, 4:22 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 53 min |
| Jul 24, 5:11 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 64 min |
| Jul 24, 6:04 PM CDT | Severe Thunderstorm Warning | MPX | Pierce, Saint Croix | 51 min |
| Jul 24, 6:30 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 60 min |
| Jul 24, 6:35 PM CDT | Flash Flood Warning | MPX | Eau Claire | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.